Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 2, 2000, 7:13 PM EDT for Preston County, Tucker County, West Virginia. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 7:13 PM EDT (23:13 UTC)
- Expired
- Jun 2, 2000, 8:10 PM EDT
- In force
- 57 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Preston County, WV, Tucker County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:50 PM EDT | Thunderstorm Wind | Terra Alta, WV | Thunderstorm winds downed a few trees. |
| Jun 2, 7:55 PM EDT | Thunderstorm Wind | Parsons, WV | Thunderstorm winds downed several large trees, blocking roads in town. |
| Jun 2, 8:12 PM EDT | Hail 1 | Thomas, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 022314 SVRPIT WVC077-093-030015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 713 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TUCKER COUNTY IN WEST VIRGINIA PRESTON COUNTY IN WEST VIRGINIA * UNTIL 810 PM EDT * AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES EAST OF ROWLESBURG...OR ABOUT 10 MILES SOUTHEAST OF KINGWOOD...MOVING SOUTHEAST AT 35 MPH. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:09 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 2, 5:09 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 509 PM EDT FRI JUN 2 2000 CONTD UPDATE FOR SVR WATCH IN EXTREME SOUTHERN ZONES IN CWA. .PBZ... MD...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE MDZ001. OH...SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068-069. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONES WVZ001>004...WVZ012. WV...SEVERE THUNDERSTORM WATCH FROM 515 PM EDT FRIDAY UNTIL 1000 PM EDT FRIDAY FOR ZONES WVZ021>023...WVZ041.
In the hours before
Local storm report, Jun 2, 5:35 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
535 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM MT PLEASANT PA WIND DAMAGE
06/02/00 WESTMORELAND LARGE TREES DOWN
NLocal storm report, Jun 2, 6:25 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
625 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM CONNELLSVILLE PA WIND DAMAGE
06/02/00 FAYETTE POWER LINES AND LARGE
TREES BLOWN DOWN. ROADS
BLOCKED.
0600 PM PROCTOR WV WIND DAMAGE
06/02/00 WETZEL TREES DOWN
0606 PM FARMINGTON PA .75 INCH HAIL
06/02/00 FAYETTE
NLocal storm report, Jun 2, 6:29 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
629 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM BEALLSVILLE OH WIND DAMAGE
06/02/00 MONROE LARGE TREES DOWN
NLocal storm report, Jun 2, 6:41 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
641 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM CLYMER PA WIND DAMAGE
06/02/00 INDIANA TREES DOWN
0505 PM BLAIRSVILLE PA WIND DAMAGE
06/02/00 INDIANA TREES DOWN
0605 PM TARRS PA WIND DAMAGE
06/02/00 WESTMORELAND ROOF BLOWN OFF AND WINDOWS
BROKEN
NLocal storm report, Jun 2, 6:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
645 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM TYLERSBURG PA WIND DAMAGE
06/02/00 CLARION LARGE TREES DOWN
NSpecial weather statement, Jun 2, 6:52 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 652 PM EDT FRI JUN 2 2000 MDZ001-WVZ023-041-030000- GARRETT MD-PRESTON WV-TUCKER WV- 652 PM EDT FRI JUN 2 2000 ...THUNDERSTORMSo MOVING INTO THE REGION... THUNDERSTORMS WITH HAIL...WINDS GUSTING TO 40 TO 45 MPH... DANGEROUS LIGHTNING AND HEAVY RAINS ARE POSSIBLE THIS EVENING.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke | 29 min |
| Jun 2, 4:53 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 37 min |
| Jun 2, 5:32 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 48 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.